Euler's formula and phase rule

Radhakrishnan, T. P. (1990) Euler's formula and phase rule Journal of Mathematical Chemistry, 5 (4). pp. 381-387. ISSN 0259-9791

Full text not available from this repository.

Official URL:

Related URL:


The striking similarity of Euler's equation for simple polyhedra and Gibbs' phase rule has been discussed by several authors. Arguments have been advanced both for and against this analogy. We propose that the correspondence of the relations must be viewed as being due to the similarity of phase equilibrium systems to a special class of planar graphs and not to simple polyhedra. The proposed correspondence is demonstrated by parallel derivations of the two relations for the respective cases.

Item Type:Article
Source:Copyright of this article belongs to Springer.
ID Code:72539
Deposited On:29 Nov 2011 04:09
Last Modified:29 Nov 2011 04:09

Repository Staff Only: item control page